Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
157 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for vaginal bleeding after intercourse

Hi there, I just recently started a sexual relationship with my boyfriend and for the second time I have had vaginal bleeding after intercourse. This has never happened before, and he is not my first sexual partner, can you possibly give me some insight? Thanks
Tue, 3 Nov 2015
Report Abuse
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, and i hope I can help you today.

Bleeding after intercourse, or postcoital bleeding can be caused by many reasons including trauma to the vagina, irregular hormones, or other conditions of the uterus and cervix.

Because some of the possibilities include cuts inside or at the opening of the vagina, inflammation of the cervix (which can be caused by infection) or most concerning, cervical cancer (though if you are young and have has a normal PAP test within 3 years that is EXTREMELY unlikely) you really should see a GYN doctor for a physical examination. Once you have a diagnosis, the doctor will be able to let you know if your bleeding is caused by anything harmful, and will be able to treat it if necessary.

I hope I was able to adequately answer your question and that my advice was helpful.

Best wishes, Dr. Brown
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi my boyfriend and I had sex on a Tuesday. After I went to the bathroom and noticed I was bleeding, I didn t think much of it and thought it would...

Recent questions on  Atrophic vaginitis

doctor1 MD

I am 53 yo and having vaginal pain with intercourse. I was prescribed Estrace vaginal cream 1-2 Gms x3/week and Provera 2.5 mg. In reading...

doctor1 MD

Hello i have Trich and I’m taking tinidazole 500 mg 4 a day & i have Thick white discharge instead of off white watery bad smell ? What’s going on

doctor1 MD

I had cervical cancer at 35 yrs old but they didn't take my ovaries, they haven't worked in last 10 years and now at 68 they have started working...

doctor1 MD

My question is in reference to aging (maybe) and vaginal tearing during intercourse. Could this be due to hormonal changes? It is NOT due to lack...

doctor1 MD

I am age 63, and was just diagnosed with atrophic vaginitis. My GYN has recommended taking estrogen. At age 50 when I went into Menopause I used...

doctor1 MD

Hi there, I just recently started a sexual relationship with my boyfriend and for the second time I have had vaginal bleeding after intercourse....

doctor1 MD

hi my mom just had a surgery about a week ago. today she had went to the er because she was bleeding from the vaginal area. they said she was an...